I just started lithium carbonate yesterday?
- 14 Jan 2016 by meganh08
- 5 November 2016
- seroquel, depression, bipolar disorder, lithium, borderline personality disorder, heart, diagnosis, reaction
so I just started lithium carbonate yesterday after a terrible reaction to seroquel. seroquel made me feel unmotivated, agitated, twitchy and it made my heart beat like crazy.
I was diagnosed bipolar II hypomanic about a week ago along with major depressive disorder. I'm just curious if 450 mg of lithium carbonate is too much. my cycles happen rather fast and my doctor prescribed me 450 mg a day. is that too much?
You will(or should) be given a blood lithium level test. your doctor orders it at the lab. this is the definitive test which will tell your doctor a precise answer. do what your doctor tells you.
best of luck!
Hi there, Megan! No, 450mg is actually the starting dose for many people and their maintenance doses can range from 900 ~ 1200mgs/day.
I've been taking lithium for about three years now at 1200mg/day with no side effects or problems and it's terrifically effective for my rapid cycling BP with treatment resistant depression and hypomania.
One thing you must do is drink plenty of fluids because dehydration can raise your blood lithium to potentially toxic levels. Another thing is having your doctor ordered blood level checked every 3 ~ 6 months to be sure you're at a therapeutic level.
Always feel free to post here... we're not professionals but we're happy to share knowledge and personal experiences.
Best wishes, WCV
I've been on 600mg Lithium carbonate for few years now had a 2 year break without it after a 5 year stint being on it thought cause I was doing so good I didn't need it anymore I was under the supervision of my GP I didn't do it myself. I was upped to 800mg at one time cause my blood sample came back with a low level but the higher dose I couldnt tolerate and I got a phone call from my clinic to say I had to go back down to 600mg again right away told me I was toxic but I didn't have any symptoms of being so so the dose your started on is fairly low but leaves room for increase if needs be. So don't fret getting your blood taken every 3 months keeps a close eye on your level. Hope that helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Jan 2010 • 1 answer
Posted 3 May 2012 • 2 answers
Posted 23 May 2012 • 5 answers
Posted 19 Dec 2014 • 4 answers
Posted 7 Aug 2015 • 1 answer